CSN Login
Members Online: 10

You are here

Bracky and blood thinners (Recap of Lost Posts, Topic Created by Donna Faye on Jan 18, 2019)

cmb's picture
cmb
Posts: 349
Joined: Jan 2018

This recap includes posts that were lost during CSN's data outage from 10/29/18 to 1/30/19.

Donna Faye

Jan 18, 2019 - 7:17 am

Dear Ladies,I need some information from any who have walked this particular path. I had 4 bracky in 2017;then a recurrance on the vaginal wall in 2018, so 4 more Bracky. Know my wall is very thin and scarred. So,because I also had blood clots, am now on Eliquis. I know you will think I am nuts, but the bloods clots and blood thinner scare me more than cancer. I have never had to be a careful person - rode horses all my life, threw hay, repaired fence, cleaned the gutters, used a chain saw...and never worried about getting hurt. I was careful to be doing things wisely, but never in fear.  So, why does spotting after dialation or the dreaded pelvic, scare me so?

Are any of you on BT and does the spotting bother you?  I am beginning to think I need a shrink to find out why the blood clots - now gone - and the blood thinner - may have to be on forever - bother me so much. 

I just got the NED from my doc on Tuesday, but the bleeding after the pelvic turned my knees to jelly!  What is going on with my head???

Thanks for reading. Woke up with spotting this morning and thus finally asking for some input on my silly thinking. So glad I can admit this and maybe see if others had the same fear and got over it!

Hugs!

 

Forherself

Jan 18, 2019 - 1:50 pm

PTSD

I have not had Brachy.  But I am a horsewoman and an RN and UPSP survivor.  The time between my diagnosis and surgery was so frightening.   I wrote a letter to myself because I couldn't discuss my feelings with anyone.  I came home the day after surgery and I wrote "I feel like there is a huge lion sitting on my bed, hungry, and I don't know when he is going to attack, and there is nothing I can do to protect myself.  My pathology report was good, but I did  not lose that feeling.  I could hardly sleep in my bed, and had to move away from the spot I recovered in so I could sleep.  Being a nurse, I recorgnized that I was having the symptoms of Post traumatic stress disorder.  My life had been threatened, and was still threatened.  There is no shame in this.  It is a natural reaction to a life threatening situation.  You are NED now but PSTD does not go away immideiately.  Your body is reacting to a threat to your life.  It's normal.  

So what to do about it?  Your family doctor might be a good choice.  Read about PSTD too.  And I would also talk to my family doctor about your activity, having horses, liifting hay etc, and ask what ate the risks of these behaviors on blood thinners.   Don't as is it safe, ask for percentages.  Theres a blah blah chance that I would have a bleed from banging my arm, using my dilator, etc. They can give a percentage.  Maybe its 98 per cent safe ad maybe its 10 per cent safe.  That helps you be proactive on your activity.  Your family doctor could discuss the blood thinners.  

I totally get the fear.  My husband said to me you should feel lucky........ I wanted to punch him.    Hugs to you.  You are not alone in this.  

Sue

 

zsazsa1

Jan 18, 2019 - 2:35 pm

Honestly, the real risk while

Honestly, the real risk while being on anticoagulants is if you were to slip and fall and hit your head.  So, how many times has that happened to you in your adult life?  ME? Once or less, I think!

[Content removed by CSN Support Team]

What I do, is I let someone else walk the dog if there's snow or ice on the ground.  I wear sensible shoes with good traction.  I wear my seatbelt and drive carefully.  And I just don't worry about it, because I know that the only added risk is if I were to get hit in the head - so I don't do the activities that are high risk for that.

Unfortunately, riding is probably one of those activities.  But only you can judge whether you can safely ride.  You know yourself and your horse.

Remember, this is our lives from here on out.  We have to LIVE them, rather than just wait.  Everything in life is a risk/benefit ratio tradeoff.  You are the only one who can decide what is worth the risk to you.

 

NoTimeForCancer

Jan 18, 2019 - 3:53 pm

Faye, fellow brachy patient

Faye, fellow brachy patient here.  First, the blood clot would scare me more than losing blood.  You know if you are losing blood, a blood clot is silent. 

First, let's stop and think what brachy is.  What we have is a radiation burn, and when you think how those don't heal like a regular burn, I think that is what we are dealing with.  I still get pink on my dialator afterwards.  I was so worried once, because we are told blood is a recurrence, that I had a doctor appointment and was told it was the 'burn' that was causing the blood, and "I have seen worse".  That last little bit just makes me cry for all the women out there. 

Next, my dad was on Plavix for years.  When you get REALLY old you skin is like paper and it doesn't take much to cut and bruise.  My dad ran in to something and he had to go to the hospital and get it cauterized.  That was once.  It is rare and he still mowed the lawn, did all kinds of yard work with twigs, yanked 6 foot posts out of the garden....everything. 

If you are worried, call and talk to someone at the office about the spotting.  They get why we all get a little crazy on this, and we have that right.  I am six years out and still get pink, and YES, it bothers the hell out of me too.  

Hugs dear!

 

Armywife

Jan 18, 2019 - 9:12 pm

Hugs, DonnaFaye!

Friend, I did not have brachy, but I do understand the fear.  I check the toilet paper and my panties every time I use the bathroom.  Every time.  My tissue in that area is very fragile as well - the doctor remarked on it.  I don't have any advice, but I just want you to know you're not alone in worrying!  I have a heart arrhythmia and I worry a lot about heart attack or stroke, and not being ready to die, or being a burden on my family.  My faith tells me not to have a spirit of fear, but one of power, and love, and a strong mind.  Sometimes I have to repeat that a lot...

 

Donna Faye

Jan 19, 2019 - 10:24 am

Thanks

I just had to ask some who have walked the line on this. Had a tough pelvic exam on Tuesday and bleeding. Had to sit and see if it lessened. I love my docs, but none of them have had blood clots or on blood thinner. NTFC hit it on the head when she said it just does not go away - that pink or rosy stain - yet the dilation is needed for better checks. I was blindsided with the blood clots - mad as hell when I was told AFTER all the chemo treatments what a high risk I was. Think that has colored how I see this. My heart accepts but my mind does not - that is the problem. Thanks for letting me vent, question. I recently adopted a dog to make long walks more inviting and am trying to get more exercise every day. Am volunteering at an assisted living and tutoring a chronically ill student. That helps me get things in perspective. Thanks all for hearing me. xoxo 

 

derMaus

Jan 19, 2019 - 3:16 pm

Oh I like that picture!

Oh I like that picture! I always think of you on a horst and this is good: we can see you and the horse both. Good choice!

 

Northwoodsgirl

Jan 19, 2019 - 10:24 am

Brachytherapy mental stressor. can

DonnaFaye, I also am a brachytherapy treated survivor 10 years post ( blessed) . I still worry about a reoccurrence and the symptom I was told to look for was vaginal bleeding. The vaginal bleeding was what made most of us go to the doctor only to be diagnosed with uterine cancer.  So of course we equate vaginal blood with cancer. Just like Armywife I check my toilet paper EVERY time I urinate. I also look at my panties in the laundry basket. It is my version of ”surveillance “.

It makes sense to consider the traumatic  experience of having undergone cancer treatments can cause post traumatic stress syndrome. 

My Dad is on a blood thinner called Xeralto and he is 89 yrs old. People on theses medications learn by trial and error what causes bleeding issues. If the things you love to do could cause you to bleed there are precautions you can take. So dear one put on your riding helmet, riding gloves, long sleeve shirt, boots and panty liner. If you see some blood on that liner you will know it is just your tissue paper thin vaginal wall tissues bleeding a bit. Ride on girl and don’t look back!!!

Lori

 

Denise66

Jan 19, 2019 - 10:43 am

Hey Donna

Hey Donna

I finished  Brachy 2 months ago.  While I have not had the bleeding I do have discharge almost on a daily basis.  Initially they said it was the result of the vaginal cuff still healing.  However I saw my doctor last week and he said it’s almost fully healed.  I explained that I’m still getting a bit of watery discharge.  He said your tissue has been through radiation.  This is most likely your new normal.  As a result of you being on the blood thinner, this is likely your new normal.  So, please don’t stop what you love doing.  Just take precautions as pointed out by Lori.   

I have several friends on blood thinners.  They are just very cautious as to what they are doing.  However, nothing really stops them.  You have reassurance with your doctor that are you NED.  Take that and ride your horse Like never before.  

Subscribe to Comments for "Bracky and blood thinners (Recap of Lost Posts, Topic Created by Donna Faye on Jan 18, 2019)"